ADVERTISEMENT

Q. My depression medications are causing problems in achieving orgasm. Is this temporary?

Answered by
Dr. Ashok Kumar Choudhary
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Sep 12, 2017

Hello doctor,

I am a 51 year old house wife married since 24 years. I am healthy and maintain a normal life and do my routine household work every day. I do yoga for one hour regularly under a trainer. Though I am yet to have my menopause, I have been experiencing the symptoms of menopause like hot flushes, casual anxiety, occasional depression, insecurity, etc., for the past four months. I am taking medicine Clonil 25 mg for treating anxiety and depression as per the advice of my doctor. Off late, since the last two months, I am experiencing orgasmic dysfunction. Though there is no reduction in my sexual desire, I am not able to reach climax. I want to know if this is normal. Is this temporary? Is there any treatment that I should undergo to achieve orgasm during sex. Please advise.

ADVERTISEMENT
#

Hello,

Welcome to icliniq.com.

I read your query and understand your concerns.

  • First of all, I would like to inform you that it cannot be considered normal and it is probably the side effect of the medication. Clonil (Clomipramine) is a well-established cause for delayed ejaculation in men and the same can be expected for females as in your case. However, I would like to comment that it is temporary and the withdrawal of medication, a reduction of dose or the passage of time may help you in regaining orgasm.
  • Regarding the anxiety treatment, as stated above, not everybody requires treatment. In case it is too much, then the option of changing the medication can be explored. There are multiple medications which can be used instead of Clonil. I often use Pristiq (Desvenlafaxine), Effexor (Venlafaxine), Milnacipran in such cases and get good results.
  • However, I must acknowledge that every medication has pros and cons and it should be used after a thorough discussion.

I hope this answers you. Feel free to write back to me or book a consultation if you have more questions.

For more information consult a sexologist online --> https://icliniq.com./ask-a-doctor-online/sexologist


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
I am unable to get an orgasm of late. What could be the reason?

.. probably suffering from female orgasmic disorder (FOD). Substance use can cause FOD. Certain medical conditions can also result in female sexual dysfunctions. Kindly get a blood panel done to rule out an organic cause. I suggest: Follicle stimu...   Read full

Which antidepressant is less likely to cause hyperhidrosis?

.. propensity of an antidepressant medicine to cause hyperhidrosis differs on a patient to patient basis, Mirtazapine and Bupropion are less likely to cause it. You can also discuss with the treating psychiatrist regarding adding Cyproheptadine or Be...   Read full

I have a sharp pain on the left side of my face. Please help.

.. your query and understand your concerns. Firstly, I feel your neurologist was right to prescribe you Lyrica (Pregabalin) although it did not help you in gaining control over the pain. Secondly, finding the etiology of a sharp pain over the left ey...   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Monkeypox Virus - Symptoms, Diagnosis, Treatment, Complications, and Prevention
Monkeypox is a zoonotic viral disease. This virus got its name as it was first noticed in laboratory monkeys in the late...  Read more»
Tomato Fever - Causes, Symptoms, Diagnosis, Treatment, and Prevention
Tomato fever is an unidentified and fast-spreading type of viral infection seen in young children. Scroll down to know m...  Read more»
Histrionic Personality Disorder - Causes, Signs, Symptoms, Diagnosis and Treatment
Histrionic personality disorder causes variations in the thinking ability of a person. Read this article to know more.  Read more»

Ask your health query to a doctor online?

Ask a Sexologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.